New York health professionals are experiencing a serious side effect of coronavirus vaccine

A health worker in New York City had a serious side effect on a coronavirus vaccine, officials said Wednesday.

New York City Health Commissioner David Chokshi said during a news conference that the unidentified worker experienced a “significant allergic reaction” to the vaccine. He added that the worker was treated for the reaction and is in stable condition and recovering.

The incident was the first side effect reported in the city.

Chokshi said the department has tracked side effects to coronavirus vaccines in collaboration with the Centers for Disease Control and Prevention (CDC), but noted that they are uncommon. He advised those who have had allergic reactions to previous vaccines or injectable drugs to consult their doctors before being vaccinated.

“For the vast, vast majority of people who have allergies, the situation does not apply,” he said. “The COVID-19 vaccine will be safe and effective for these people and everyone else.”

The reaction comes less than a week after the Food and Drug Administration said it was investigating more reports of side effects on Pfizer and BioNTech’s coronavirus vaccine in Alaska and other states.

Peter Marks, who heads the agency’s Center for Biology Evaluation and Research, said Friday that it was not clear what caused the reactions. However, he suggested that a chemical called polyethylene glycol, found in both Pfizer and BioNTech’s vaccine, as well as Moderna’s, “could be the culprit.”

In guidelines issued Saturday, the CDC advises those who experience a severe reaction after the first dose not to get the second shot.

The UK health regulator warned earlier this month that those who experienced “significant” stories of allergic reactions should not receive the Pfizer vaccine after two people had reported side effects.

.Source